I do not take meds for my bipolar disorder. I can control it quite well by living a healthy and balanced life. My concern is that prempro might cause depression, which of course worries me.
hello NG. I don't know why no one has responded to your question. I have no answer for you as you have not stated whether you have discussed this with your care provider and or prescriber. Not taking meds to manage your bipolar certainly leaves you at a risk for triggers to send you into a deep depression and/or a mania, and as I am sure you know these episodes can take serious hold, before you may even realize how they are affecting you thereby making it very difficult to regain balance again, (those around you will notice first), so I certainly hope you have a good support system. I am post menapausal. I never had any side effects as after a period lasting 26 days, I had a major surgery on my back, period ended never had one again. That was two + years ago. I certainly had significant symptoms during the perio phase and discussed hormone replacement with my GYN and chose not to take. But that was my decision, which she respected.
I would look up the drug on this site, look at the drug interactions and side affects so that you will have more info to make a good decision and certainly know what questions to discuss with your provider. I hope that certainly by now you have researched and/or discussed this with your care provider, and I certainly wish you good results and good health.
I think the advice Carly gave out there was great! I think maybe that nobody responded to this question, as many of us don't know what prempro IS - she just educated me on that one... I presume it's a drug that you take to stave off side effects of the change.
On all points, I agree with her. Sure she's correct in her concern that a major incident in your life (as a bipolar person) may very easily set you off, and that's something you need to bear in mind, as it CAN happen. That's precisely what happened to me pushing on nine years ago... never knew I was bipolar, nor would anyone else have guessed; and with a major traumatic event it hit me like a ton of bricks. So although it IS your own decision... absolutely... it's also something you should be on your guard about. And honestly, although I am very strict about lifestyle habits, diet, exercise, enough rest, all of that doesn't serve as a guarantor that all will be well with the world in my case. I've tried it, done it, and failed... the failings kicking in each time a major bump appears in the road. I honestly wish you the very best in doing what you are doing, as long as you feel that you are making an educated and informed decision about that.
I am now 48, and am expecting the change of life to start affecting me shortly... but like Carly have sort of decided that I'd prefer not to become involved with hormonal drugs to get past this part of my life... why would you, unless you have some really radical symptoms? My philosophy is that the least amount of pills you take, the better; so I think that's probably something I'll pass upon. But in whatever you decide, good luck, and be well! Kathleen
You have the blessed bipolar too... let me tell you a bit about my experiences with and without bipolar medications while going through the "change". My life was a living hell off of my bipolar meds with the flucuating of my hormones. But my hormonal state always influenced my bipolar symptoms anyway, starting when I was thirteen and just started my period. That, way back then, was the trigger my body needed to send to my brain, "Let's get wildly manic for a few fun filled years and see what happens". It was a fun roller coaster while it lasted, but as we all know, what goes up... CRASH. Took me another few years to dig myself out of that hole without medications. And my parents wanted to hospitalize me for a few months or years... whatever. They just didn't want to deal with their genius but sick child. Well, I took care of my self, I had the childhood from hell living with those maniacs anyway, and there weren't the meds available today back then. I refused to take anything. Finally Prozac came out, I calledit Vitamin P and took it every day. I remained stable on the combo of prozac, depakote and klonopin for years... until wanted to get pregnant when I stopped all meds again, not to touch another psych med until te CRASH of 1998.
Enough of me and my interesting experiences with hormones and bipolar. On to your question... yes, I think it entirely possible that prempro has the capability to send you into a depression. But to head that of at the pass, one might see a Board Certified Psychiatrist, get his opinion, follow his advice and see what happens. To me that would be your best bet because to me, pre and peri menopause were some of the hardest years I've had recently.
You have a computer and seem to be a rational individual, why not research all of your questions related to medications, side effects, etc. and go see a shrink with a notebook full of questions. Any good psychiatrist will listen to you and give you his thoughts on the particular situation you find yourself in now. If you don't have the especially virulent species of bipolar that has blessed me, you may be able to handle all of the hypomanic and a touch of depression every now and then,
We can only pray that God has given us the strength to do what we have to do in this life. I wish you bunches of luck in your quest.
May the Force be with YOU,
The Happy, Star Wars Hippie,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Forgot to take prempro for 3 days and started period! Do I wait til done or start up prempro immedi?
Posted 1 Jan 2010 • 1 answer
Posted 21 Jun 2011 • 1 answer
Posted 24 May 2013 • 1 answer
Posted 25 Jul 2015 • 1 answer
Latuda - I am a 68-year old woman who has had trouble with depression all my life. I have tried eve?
Posted 20 May 2017 • 2 answers